Vol. 6, No. 6, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 10, 2213–2445
Issue 9, 1967–2212
Issue 8, 1739–1965
Issue 7, 1489–1738
Issue 6, 1243–1488
Issue 5, 1009–1241
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Combinatorics of the tropical Torelli map

Melody Chan

Vol. 6 (2012), No. 6, 1133–1169

This paper is a combinatorial and computational study of the moduli space Mgtr of tropical curves of genus g, the moduli space Agtr of principally polarized tropical abelian varieties, and the tropical Torelli map. These objects were studied recently by Brannetti, Melo, and Viviani. Here, we give a new definition of the category of stacky fans, of which Mgtr and Agtr are objects and the Torelli map is a morphism. We compute the poset of cells of Mgtr and of the tropical Schottky locus for genus at most 5. We show that Agtr is Hausdorff, and we also construct a finite-index cover for the space A3tr which satisfies a tropical-type balancing condition. Many different combinatorial objects, including regular matroids, positive-semidefinite forms, and metric graphs, play a role.

tropical geometry, tropical curves, metric graphs, Torelli map, moduli of curves, abelian varieties
Mathematical Subject Classification 2010
Primary: 14T05
Secondary: 14H10, 05C30
Received: 23 February 2011
Revised: 11 July 2011
Accepted: 13 August 2011
Published: 12 August 2012
Melody Chan
Department of Mathematics
University of California Berkeley
970 Evans Hall #3840
Berkeley, CA 94720-3840
United States